Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 7, 2005, 6:53 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2005, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 7, 2005, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:10 PM EDT | HAIL 0.25 | Cooper City, FL | HAIL SMALLER THAN PEA SIZE AND A WIND GUST TO 42 MPH. |
| Aug 7, 7:30 PM EDT | TSTM WND DMG | Cooper City, FL | ON NW 94 AVE POWER POLE AND LINES DOWN WITH SEVERAL FARM ANIMALS ELECTROCUTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 072253 SVRMFL FLC011-086-072330- /O.NEW.KMFL.SV.W.0094.050807T2253Z-050807T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 653 PM EDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 730 PM EDT * AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOPER CITY...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... COOPER CITY HOLLYWOOD PEMBROKE PINES NORTH PERRY AIRPORT MIRAMAR DOLPHINS STADIUM REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2614 8019 2612 8039 2580 8040 2582 8013 $$
1 follow-up statement
000 WWUS52 KMFL 072320 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 719 PM EDT SUN AUG 7 2005 FLC011-086-072330- /O.CON.KMFL.SV.W.0094.000000T0000Z-050807T2330Z/ BROWARD FL-MIAMI-DADE FL- 719 PM EDT SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR EXTREME NORTHEASTERN MIAMI-DADE AND CENTRAL BROWARD COUNTIES... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH PERRY AIRPORT...OR NEAR COOPER CITY...AND IT WAS MOVING SOUTH SLOWLY. IT HAS BEGUN TO WEAKEN AND THE WARNING WILL BE ALLOWED TO EXPIRED AT 730 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIRAMAR...DOLPHINS STADIUM AND CAROL CITY. LAT...LON 2614 8019 2612 8039 2590 8040 2593 8016 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:46 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 2:46 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT SUN AUG 7 2005 .DISCUSSION...FORECAST SOUNDINGS FROM BOTH THE GFS AND ETA SHOW THAT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS SOUTH FLORIDA THROUGHOUT THE WEEK AHEAD. AS SUCH...TYPICAL DAYTIME AND EVENING CONVECTION IS ALMOST CERTAIN EACH DAY THIS WEEK. REFINING THE DETAILS OF WHERE THIS CONVECTION WILL OCCUR EACH DAY IS THE CHALLENGE. GFS HAS AGAIN BACKED OFF ON BUILDING IN THE ATLANTIC RIDGE BY ABOUT A DAY...NOW SHOWING WEDNESDAY. ETA IS LESS AGGRESSIVE...AND POPS SEEM MORE IN LINE WITH WHAT WOULD BE EXPECTED IN A LIGHT FLOW AND MOIST/UNSTABLE ENVIRONMENT...SO WILL SIDE WITH THIS MODEL. AS SUCH...HAVE INCREASED POPS A TAD THROUGH MID WEEK ACROSS MOST AREAS. TAFB NOW ANALYZES A SURFACE TROUGH EXTENDING SOUTH FROM A STILL IMPRESSIVE SPINNING UPPER LOW NOW NORTH OF THE TURKS/CAICOS ISLANDS. ETA SHOWS THIS TROUGH MOVING TO OFF THE SE FLORIDA COAST TUE-WED...BUT WEAK. GFS DOES NOT SHOW THIS. SHOULD ETA VERIFY...WOULD EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER THE ATLANTIC WATERS MID WEEK...BUT GIVEN HOW WEAK THE TROUGH IS...WILL JUST KEEP ISOLD-SCT STORMS IN THE FORECAST FOR NOW. && .MARINE...LIGHT FLOW WILL CONTINUE TO KEEP SEAS AT 2 FEET OR LESS THROUGHOUT THE PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 90 / 50 55 40 55 FORT LAUDERDALE 77 90 77 89 / 50 60 40 60 MIAMI 77 91 78 91 / 50 60 40 60 NAPLES 76 91 76 90 / 50 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Aug 7, 10:11 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1011 AM EDT SUN AUG 7 2005 FLZ063-066>075-080900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1011 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...STRONG STORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EARLY EVENING. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY SOUTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS, BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL. HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. FLOODING: LOCALLY HEAVY DOWNPOURS ARE LIKELY, ESPECIALLY ALONG THE METROPOLITAN AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES...ELEVATING THE POTENTIAL FOR MINOR FLOODING IN POORLY DRAINED OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE, BUT ORGANIZED ACTIVITY IS NOT ANTICIPATED AT THIS TIME THAT WOULD REQUIRE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 7, 5:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 505 PM EDT SUN AUG 7 2005 FLZ068-072215- PALM BEACH EASTERN- INCLUDING THE CITY OF...WEST PALM BEACH 505 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS OVER PALM BEACH SUBURBS... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SUBURBS OF PALM BEACH COUNTY FROM THE ACREAGE SOUTH THROUGH ROYAL PALM BEACH AND WELLINGTON TO WESTERN DELRAY BEACH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL THROUGH 545 PM. THEY ARE ABOUT STATIONARY AND RAINFALL AMOUNTS COULD APPROACH 1 INCH THROUGH 6 PM.
Local storm report, Aug 7, 6:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CORAL SPRINGS 26.27N 80.27W
08/07/2005 0.25 INCH BROWARD FL TRAINED SPOTTER
UNIVERSITY DR AND WILES RD
&&
GRLocal storm report, Aug 7, 6:40 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
640 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL LAUDERHILL 26.15N 80.21W
08/07/2005 0.88 INCH BROWARD FL PUBLIC
AT 82 AVE AND 45 ST.
&&
BEPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:00 PM EDT | Marine Weather Statement | MFL | 2 hr | |
| Aug 7, 5:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 23 min |
| Aug 7, 6:21 PM EDT | Marine Weather Statement | MFL | 3 hr | |
| Aug 7, 6:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.